Alert archive / Hawaii / High Wind Warnings in 2013
High Wind Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Mar 24, 2013, 1:28 PM HST for Hawaii County, Hawaii. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 1:28 PM HST (23:28 UTC)
- Expired
- Mar 25, 2013, 10:00 AM HST
- In force
- 21 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 11.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WWHW70 PHFO 242328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 128 PM HST SUN MAR 24 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL THIS EVENING... .WINDS AT THE SUMMITS ARE REACHING HIGH WIND WARNING LEVELS AND WILL CONTINUE DURING THE REST OF THE AFTERNOON HOURS...THEN QUICKLY SUBSIDING THIS EVENING. HIZ028-250400- /O.UPG.PHFO.WI.Y.0025.000000T0000Z-130325T0400Z/ /O.NEW.PHFO.HW.W.0005.130324T2328Z-130325T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 128 PM HST SUN MAR 24 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 45 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$
3 follow-up statements
489 WWHW70 PHFO 250303 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 503 PM HST SUN MAR 24 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 4 AM HST MONDAY... .WINDS AT THE SUMMITS WILL REMAIN AT WARNING LEVELS THROUGH MONDAY EARLY MORNING... HIZ028-251400- /O.EXT.PHFO.HW.W.0005.000000T0000Z-130325T1400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 503 PM HST SUN MAR 24 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM HST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM HST MONDAY. * WINDS...SOUTHWEST 35 TO 55 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 4 AM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$
452 WWHW70 PHFO 251327 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST MON MAR 25 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 PM HST TODAY... .A JETSTREAM ASSOCIATED WITH AN UPPER TROUGH REMAINS ACROSS THE ISLANDS AND WINDS AT THE SUMMITS WILL REMAIN AT WARNING LEVELS THROUGH THIS AFTERNOON. HIZ028-260230- /O.EXT.PHFO.HW.W.0005.000000T0000Z-130326T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 327 AM HST MON MAR 25 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 35 TO 55 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ POWELL
833 WWHW70 PHFO 252000 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON MAR 25 2013 ...HIGH WIND WARNING CANCELLED FOR BIG ISLAND SUMMITS... .WINDS HAVE DIMINISHED OVER THE BIG ISLAND SUMMITS...BUT ARE EXPECTED TO INCREASE AGAIN WEDNESDAY NIGHT. HIZ028-252100- /O.CAN.PHFO.HW.W.0005.000000T0000Z-130326T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1000 AM HST MON MAR 25 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED SIGNIFICANTLY OVER THE LAST COUPLE OF HOURS...AND ARE NOW BELOW BOTH WARNING AND ADVISORY LEVELS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Mar 24, 9:40 AM HST, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 24, 9:40 AM HST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 940 AM HST SUN MAR 24 2013 .SYNOPSIS... MOISTURE ASSOCIATED WITH THE REMNANTS OF A COLD FRONT WILL CONTINUE TO LINGER ACROSS THE AREA...ALONG WITH A WET PATTERN REMAINING IN PLACE THROUGH THE MIDDLE OF THE WEEK. AN UPPER LEVEL TROUGH NEAR THE WESTERN PORTIONS OF THE ALOHA STATE MAY ALSO HELP IN ENHANCING SHOWERS TODAY. A JET STREAM WILL KEEP BRINGING HIGH AND MID LEVEL CLOUDS...MAINTAINING MOSTLY CLOUDY SKIES ACROSS THE AREA THROUGH AT LEAST TONIGHT. && .DISCUSSION... A WEAK SFC TROUGH...ASSOCIATED WITH THE REMNANTS OF A DISSIPATING FRONTAL BOUNDARY...REMAINS LOCATED OVER MAUI COUNTY AND ENHANCING LOCAL SHOWER ACTIVITY...ESPECIALLY OVER THE CENTRAL PORTIONS OF THE ISLAND CHAIN. RAINFALL IN GENERAL REMAINS LIGHT. HOWEVER...WITH ENOUGH LINGERING MOISTURE ACROSS THE ISLANDS...THERE IS POTENTIAL FOR SOME LOCALIZED HEAVY SHOWERS THROUGHOUT THE DAY ESPECIALLY OVER MOUNTAIN AREAS. ALSO...A LARGE CANOPY OF HIGH/MID LVL CLOUDS IS STREAMING OVER THE AREA FROM SW TO NE AS THE CORE OF A SUBTROPICAL JET STREAM REMAINS IN PLACE TO THE N/NW OF THE MAIN HAWAIIAN ISLANDS. THIS WILL KEEP MOSTLY CLOUDY SKIES TODAY. THIS CLOUD COVERAGE ALOFT COULD PROVIDE ADDITIONAL STRATIFORM RAIN AT TIMES. LATEST IR/WV SATELLITE DATA DEPICTS AN UPPER LVL TROUGH AROUND THE WESTERN EDGE OF THE ISLAND CHAIN...ADDING INSTABILITY AND POTENTIAL FOR ENHANCED SHOWERS...MAINLY OVER KAUAI AND OAHU TODAY. MEANWHILE...A SFC HIGH PRESSURE SYSTEM FAR NW OF KAUAI IS SLOWLY MIGRATING TO THE SE TOWARDS THE ISLANDS AND BRINGING MODERATE NE TRADES FROM KAUAI TO MOLOKAI...WHILE RELATIVELY WEAK AND VARIABLE FLOW IS BEING OBSERVED OVER THE EASTERN HALF OF THE ISLAND CHAIN DUE TO THE INFLUENCE OF THE SFC TROUGH. THIS SCENARIO WILL GRADUALLY MODIFY DURING THE NEXT COUPLE OF DAYS AS THE TROUGH WEAKENS AND THE HIGH MOVES CLOSER TO THE AREA...WITH WINDS VEERING TO A MORE NE/E FLOW ACROSS THE ALOHA STATE. THE RATHER WET PATTERN IS EXPECTED TO CONTINUE THROUGH THE FIRST HALF OF THE WEEK...WITH THE FOCUS FOR RAINFALL SHIFTING TO WINDWARD AND MOUNTAIN LOCATIONS THROUGH MID WEEK. EVEN FOR THE SECOND HALF OF THE WORK WEEK...THE INFLUENCE OF ANOTHER UPPER LVL TROUGH APPROACHING FROM THE WEST COULD BRING UNSTABLE AND WETTER THAN NORMAL CONDITIONS ACROSS THE ISLAND CHAIN...ESPECIALLY FOR THE SMALLER ISLANDS. MODELS ALSO SUGGEST THE DEVELOPMENT OF A DEEP SFC LOW PRESSURE SYSTEM FAR N/NE OF THE ISLANDS BY NEXT WEEKEND...BUT ITS OVERALL IMPACTS OVER THE AREA REMAIN HIGHLY UNCERTAIN ATTM. THEREFORE...IT IS REASONABLE TO WAIT FOR UPCOMING MODEL RUNS BEFORE EMBRACING ANY PARTICULAR SOLUTION FOR NEXT WEEKEND. && .AVIATION... MOISTURE FROM THE REMNANTS OF A FRONTAL BOUNDARY WILL PRODUCE WIDESPREAD MVFR...AND ISOLATED IFR CONDITIONS FOR THE ISLANDS. AIRMET ZULU FOR MOD RIME ICE WILL REMAIN IN EFFECT THROUGH TODAY FOR THE MAIN HAWAIIAN ISLANDS AS LAYERED CLOUDS UP TO FL300 FEET STREAM ACROSS THE STATE. AIRMET SIERRA FOR MOUNTAIN OBSCURATION WILL ALSO REMAIN POSTED FOR THE ISLANDS OF KAUAI THROUGH MAUI...WITH THE POSSIBILITY OF EXTENDING IT TO INCLUDE ALL ISLANDS. && .MARINE... A LONG PERIOD NORTHWEST SWELL WILL ARRIVE LATER TODAY AND BRING MODERATE SURF FOR NORTH AND WEST FACING SHORES OF MOST OF THE SMALLER ISLANDS. EXPECT HEIGHTS TO REMAIN BELOW ADVISORY LEVELS. THIS SWELL WILL PEAK ON MONDAY...THEN GRADUALLY SUBSIDE THROUGH WEDNESDAY. A SMALL SWELL ALONG SOUTH FACING SHORES SHOULD FADE AWAY DURING THE NEXT COUPLE OF DAYS. NO SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE HAWAIIAN COASTAL WATERS THROUGH AT LEAST THE MIDDLE OF THE WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...REYNES AVIATION...LUTU-MCMOORE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 12:30 PM HST | Wind Advisory | HFO | Hawaii | 58 min |
Nearby
High Wind Warnings in Hawaii, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.